Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 35, NWS Mobile, AL

April 8, 2009

NWS Mobile, AL issued this red flag warning at Apr 8, 2009, 6:41 AM EDT. It took effect at Apr 8, 2009, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 8, 2009, 6:41 AM EDT (10:41 UTC)
In effect from
Apr 8, 2009, 1:00 PM EDT
Expired
Apr 8, 2009, 8:00 PM EDT
In force
7 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMOB 081041
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
541 AM CDT WED APR 8 2009

...RED FLAG WARNING IN EFFECT FOR THE INTERIOR SECTIONS OF OKALOOSA
AND SANTA ROSA COUNTIES FOR A SUSTAINED PERIOD OF LOW RELATIVE
HUMIDITY VALUES...

.LOWEST RELATIVE HUMIDITY VALUES ARE EXPECTED TO DROP TO AROUND 30
PERCENT BY MID AFTERNOON. A MODERATE SOUTHWEST WIND WILL BRING
INCREASING HUMIDITY TO THE COASTAL ZONES AND THE FIRE WEATHER WATCH
WAS CANCELLED FOR THOSE AREAS TODAY. 

ALZ056>060-FLZ001-002-004-006-081145-
/O.CAN.KMOB.FW.A.0025.090408T1700Z-090409T0000Z/
CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA-
COASTAL ESCAMBIA-COASTAL SANTA ROSA-COASTAL OKALOOSA-
541 AM CDT WED APR 8 2009

...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE FIRE
WEATHER WATCH FOR ESCAMBIA COUNTY AND THE COASTAL SECTIONS OF
OKALOOSA AND SANTA ROSA COUNTIES..

SURFACE HUMIDITY IS NOT EXPECTED TO REMAIN BELOW 35 PERCENT FOR A
SUSTAINED PERIOD OF TIME THIS AFTERNOON.

$$

FLZ003-005-081900-
/O.UPG.KMOB.FW.A.0025.090408T1700Z-090409T0000Z/
/O.NEW.KMOB.FW.W.0035.090408T1700Z-090409T0000Z/
INLAND SANTA ROSA-INLAND OKALOOSA-
541 AM CDT WED APR 8 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

LOWEST RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE BELOW 35 PERCENT
FOR A SUSTAINED PERIOD OF TIME THIS AFTERNOON. WINDS WILL INCREASE
FROM THE SOUTHWEST LATER THIS MORNING...BECOMING GUSTY AT TIMES WITH
SUSTAINED 20 FOOT SPEEDS BETWEEN 9 AND 13 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
MODERATE WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE RAPID FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 8, 5:10 AM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Apr 8, 5:10 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
410 AM CDT WED APR 8 2009

.SHORT TERM...(TODAY AND TONIGHT)HIGH PRESSURE CENTERED OVER THE
CENTRAL GULF OF MEXICO WILL SHIFT EAST OF THE REGION LATE TODAY AND
TONIGHT. AS A RESULT A LIGHT TO MODERATE SOUTHWEST FLOW WILL DEVELOP
OVER MOST OF THE CWFA GIVING WAY TO INCREASED LOW LEVEL MOISTURE AND
HIGH HUMIDITIES LATE THIS AFTERNOON AND TONIGHT. DUE TO THE BETTER
MOISTURE RETURN BY THIS EVENING SOME PATCHY FOG WILL BE POSSIBLE
ESPECIALLY OVER SOME OF THE COOLER INLAND AREAS OF NWFL AND SOUTH
CENTRAL AL. OTHERWISE...NO OTHER CONCERNS ARE EXPECTED THROUGH
TONIGHT. WILL CONTINUE TO STAY CLOSE TO THE CURRENT MAVMOS FOR TEMPS
THROUGH TONIGHT. /32

THURSDAY THROUGH FRIDAY NIGHT...BY THURSDAY THE SURFACE HIGH CENTER
WILL BE OFF THE EAST COAST OF FLORIDA WITH A WEAK UPPER RIDGE JUST
OFF TO THE WEST. A SURFACE LOW DEVELOPING OVER THE TEXAS PANHANDLE
WILL MOVE EAST ALONG A WARM FRONTAL BOUNDARY DURING THE DAY THURSDAY
AS H5 LOW MOVES EAST FROM KANSAS. MOISTURE IS DRAWN NORTH IN ADVANCE
OF THE TWO LOWS BUT PRECIPITABLE WATER VALUES THIS AREA REMAIN LESS
THAN AN INCH UNTIL THURSDAY NIGHT. AS THE PWS AND SURFACE DEW
POINTS INCREASE...WE WILL SEE AN INCREASE IN THE CAPES. THE SOUTH
END OF A LOW LEVEL JET PASSES OVER THE NORTHWEST AND NORTHERN ZONES.
POSSIBILITY OF A FEW STRONG TO SEVERE STORMS LATE THURSDAY NIGHT.
THE COLD FRONT ASSOCIATED WITH THE SURFACE LOW SLOWS AND BECOME
EAST-WEST AS THE UPPER LOW WEAKENS AND UPPER FLOW TURNS MORE ZONAL.
THIS WILL KEEP RAIN IN THE FORECAST INTO FRIDAY AND FRIDAY NIGHT.
/11

.LONG TERM...(SATURDAY THROUGH TUESDAY)WEAK UPPER RIDGING DEVELOPING
SATURDAY WILL DRIVE THE FRONT SOUTH AND SHOULD END THE RAIN CHANCES
FOR A BRIEF SPELL FROM SOUTH TO NORTH SATURDAY NIGHT AND SUNDAY
MORNING. BY SUNDAY AFTERNOON THE UPPER RIDGE AXIS MOVES EAST AND THE
FRONT WHICH WILL LIKELY BE JUST OFFSHORE WILL MOVE BACK NORTH AS A
WARM FRONT. THIS SYSTEM MAY HAVE MORE PUNCH THAN THURSDAY NIGHTS
SYSTEM AS SUNDAYS SYSTEM WILL HAVE MORE MOISTURE TO WORK WITH AND A
STRONGER LOW LEVEL JET WHICH IS FORECAST TO MOVE EAST ACROSS THE
NORTHERN ZONES. BY TUESDAY THE FRONT WITH TIS SECOND SYSTEM SHOULD
BE OVER THE NORTHERN GULF WITH SHOWERS AND THUNDERSTORMS ALONG THE
BOUNDARY AND MAYBE A LIGHT RAIN OVER THE FORECAST AREA NORTH OF THE
FRONT. /11

&&

.AVIATION...(12Z ISSUANCE)...VFR CONDITIONS FOR ALL TERMINAL SITES
THROUGH EARLY TONIGHT. WINDS SHIFT MOSTLY SOUTHWEST LATER TODAY AND
TONIGHT. SOME PATCHY FOG OR LOW CEILINGS WILL BE POSSIBLE LATE
TONIGHT OR EARLY THU...ESPECIALLY OVER THE WESTERN FL PANHANDLE. /32

&&

.MARINE...HIGH PRESSURE WILL BUILD OVER THE NORTH CENTRAL GULF TODAY
THEN SHIFT EAST OF THE MARINE AREA BY EARLY WEDNESDAY. A MODERATE
SOUTHWESTERLY FLOW WILL DEVELOP LATER TODAY AS THE RIDGE OF HIGH
PRESSURE SHIFTS EAST BECOMING MOSTLY SOUTH LATE THURSDAY THROUGH
FRIDAY EVENING IN RESPONSE TO A DEVELOPING UPPER LEVEL DISTURBANCE
AND WEAK COLD FRONT APPROACHING FROM THE WEST. THE FRONT WILL STALL
NEAR THE COAST ON SATURDAY THEN MOVE OFFSHORE SATURDAY NIGHT AND
EARLY SUNDAY AS HIGH PRESSURE BUILDS SOUTH OVER THE CENTRAL GULF
COAST REGION. SOUTHERLY WINDS AND AND SEAS WILL REBUILD LATE SUNDAY
INTO MONDAY IN RESPONSE TO ANOTHER UPPER LEVEL DISTURBANCE AND
SURFACE COLD FRONT APPROACHING FRO

&&

.FIRE WEATHER...A MODERATE SOUTHWEST WIND SHOULD PICK UP LATER THIS
MORNING AND BRING SOME MOISTURE INTO THE AREA. UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING FOR ONLY THE INTERIOR SECTIONS
OF OKALOOSA AND SANTA ROSA COUNTIES...ALTHOUGH MAY SEE SOME LOW
HUMIDITIES OVER THE INTERIOR OF THE COASTAL SECTIONS ALSO. SOME
PATCHY FOG LIKELY BY THURSDAY MORNING...ESPECIALLY OVER THE
SOUTHEAST ZONES FROM NEAR CRESTVIEW TO EVERGREEN. /11

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      70  50  76  62 /  05  05  05  20
PENSACOLA   67  53  73  62 /  00  05  05  10
DESTIN      64  56  68  63 /  00  05  05  10
EVERGREEN   70  44  77  57 /  05  05  05  20
WAYNESBORO  73  46  76  58 /  10  05  10  40
CAMDEN      69  46  76  57 /  05  10  05  30

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FREEZE WARNING UNTIL 8 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

     FROST ADVISORY UNTIL 8 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

FL...FREEZE WARNING UNTIL 8 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     FROST ADVISORY UNTIL 8 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

     FIRE WEATHER WATCH FROM NOON WEDNESDAY TO 7 PM WEDNESDAY FOR
     THE FOLLOWING ZONES: INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...FREEZE WARNING UNTIL 8 AM WEDNESDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Apr 8, 5:45 AM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
445 AM CDT WED APR 8 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-091200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
445 AM CDT WED APR 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WARNING REMAINS IN EFFECT FOR EARLY THIS MORNING FOR ALL
AREAS GENERALLY NORTH OF THE I-10 CORRIDOR.

SEVERAL AREA RIVERS WILL CONTINUE TO BE AT OR ABOVE FLOOD STAGE
THROUGH TONIGHT.

AN INCREASED RISK OF WILDFIRES CAN BE EXPECTED FOR MOST INLAND AREAS
THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SEVERAL AREA RIVERS WILL GRADUALLY FALL BELOW FLOOD STAGE THURSDAY
THROUGH FRIDAY.

SHOWERS AND THUNDERSTORMS WILL BECOME BETTER DEVELOPED FRIDAY INTO
SATURDAY IN RESPONSE TO AN UPPER LEVEL DISTURBANCE AND WEAK COLD
FRONT APPROACHING FROM THE WEST. A SLIGHT RISK FOR SEVERE
THUNDERSTORM DEVELOPMENT CAN BE EXPECTED FRIDAY THROUGH EARLY
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
ANTICIPATED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.